Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 97, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2007, 10:13 AM CDT for Goliad County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 10:13 AM CDT (15:13 UTC)
- Expired
- Jul 5, 2007, 2:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 051515 FFWCRP TXC175-051915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1013 AM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... GOLIAD COUNTY IN SOUTH TEXAS * UNTIL 215 PM CDT * AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN HAD FALLEN OVER CENTRAL GOLIAD COUNTY. ONE TO TWO INCHES OF ADDITIONAL RAINFALL...WITH LOCALIZED AMOUNTS UP TO FOUR INCHES...ARE POSSIBLE IN THE WARNING AREA. THIS RAIN IS FALLING OVER COMPLETELY SATURATED GROUND...SO ANY SIGNIFICANT ADDITIONAL RAINFALL WILL PRODUCE FLOODING. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GOLIAD...BERCLAIR...CHARCO...SCHROEDER AND WEESATCHE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2893 9740 2877 9716 2843 9747 2867 9774 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:29 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 4:29 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 AM CDT THU JUL 5 2007
.SHORT TERM (TODAY THROUGH TONIGHT)...GFS FROM LAST NIGHT HAD A
BETTER HANDLE ON THE EVOLUTION OF THE MID LEVEL CIRCULATION/TROUGH
AXIS EARLY THIS MORNING. SATELLITE IMAGERY AND LATEST RUC 50H
STREAMLINE ANALYSIS INDICATED TWO POSSIBLE CIRCULATIONS. ONE IS
NORTH OF VICTORIA AND LIFTING SLOWLY TO THE NORTHEAST WITH LARGE
AREA OF CONVECTION MOVING THROUGH THE UPPER TEXAS COAST. THE SECOND
IS FORMING TO THE SOUTHWEST OF THE FORECAST AREA TO THE SOUTH OF
LAREDO...WITH CONVECTION INCREASING OVER DEEP SOUTH TEXAS INTO
NORTHERN MEXICO. NAM/GFS SHOW THIS SECONDARY CIRCULATION MOVING
NORTH-NORTHEAST INTO THE FORECAST AREA TODAY. WITH ABUNDANT
MOISTURE REMAINING IN PLACE WITH PWAT VALUES FROM 2.1 TO 2.4
INCHES AND A SURFACE TROUGH AXIS IN PLACE OVER THE COASTAL PLAINS
TO PROVIDE CONVERGENCE/FOCUS FOR REDEVELOPMENT OF CONVECTION. WITH
SUCH SATURATED CONDITIONS OVER SOUTH TEXAS...FLASH FLOOD WATCH WILL
REMAIN IN EFFECT THROUGH THIS AFTERNOON. MODELS SHOW THE MID LEVEL
CIRCULATION LIFTING NORTHEAST INTO THE BRAZOS VALLEY THIS EVENING
BUT A WEAK SHEAR AXIS IS EXPECTED TO REMAIN OVER THE RIO GRANDE
PLAINS TONIGHT. KEPT HIGHER POPS GOING OVER THE BRUSH COUNTRY
FOR TONIGHT WITH JUST MEDIUM CHANCE POPS FOR THE COASTAL PLAINS.
RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON OVER THE FORECAST
AREA ESPECIALLY EAST OF HIGHWAY 16...WITH MAXIMUM AMOUNTS CLOSE
TO THE COAST UP TO 6 INCHES.
&&
.AVIATION...CONDITIONS RANGE FROM IFR NEAR THE COAST TO VFR OVER
THE WESTERN RIO GRANDE PLAINS EARLY THIS MORNING. MVFR CEILINGS
WILL BE PREVALENT OVER MOST OF THE REGION THIS MORNING WITH
LOCALIZED IFR/LIFR CONDITIONS IN VERY HEAVY RAIN WITH SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. CONDITIONS ARE EXPECTED
TO IMPROVE SLIGHTLY OVER THE COASTAL PLAINS THIS EVENING WITH
VFR CONDS/AREAL MVFR CEILINGS WHILE SCATTERED STORMS PROVIDE
MVFR/LOCAL IFR CONDS FOR THE RIO GRANDE PLAINS.
&&
.MARINE...NUMEROUS SHOWERS AND T-STORMS WILL AFFECT THE COASTAL
WATERS THROUGH EARLY THIS AFTERNOON. WINDS WILL REMAIN IN THE SCEC
RANGE THROUGH THIS AFTERNOON. LESS CONVECTION IS EXPECTED OVER
THE GULF WATERS TONIGHT AS THE UPPER LEVEL CIRCULATION MOVES
NORTH OF SOUTH TEXAS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...LATEST MODEL SOLNS SHOW THE
UPPER LOW CONTINUING TO AFFECT S TX INTO FRIDAY. THE UPPER LOW IS NOW
PROGD TO SHIFT SLIGHTLY N ON FRIDAY WITH CONTINUED UPPER LEVEL
DIFFLUENCE...PRECIPITABLE WATER OVR 2 INCHES ACROSS THE CWA...AND
PLENTY OF CAPE. THEREFORE HAVE BUMPED UP POPS ON FRIDAY. THE MAIN
LOW LEVEL FOCUS IS PROGD TO SHIFT TO THE WRN CWA THROUGH FRI
THEREFORE AM KEEPING THE HIGHER POPS W AND NW FRI THROUGH FRI NIGHT.
THE MID/UPPER LEVEL RIDGE IS STILL PROGD TO TAKE HOLD THROUGH THE
WEEKEND WITH DECREASING MOISTURE/CLOUDS. AM EXPECTING SUFFICIENT LOW
LEVEL MOISTURE TO REMAIN IN PLACE FOR ISOL AFTERNOON SEA BREEZE
ACTIVITY INTO NEXT WEEK. HOWEVER...THE LATEST RUNS CONTINUE TO SHOW
A WEAKNESS DRAPED ACROSS TX BETWEEN THE TWO UPPER LEVEL RIDGES THRU
THE PERIOD WHICH COULD MEAN A WETTER SCENARIO IF THE TROF SHIFTS
SLIGHTLY S AND W AND/OR RESTRENGTHENS INTO A MORE DEFINED UPPER LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 85 75 88 76 90 / 70 40 40 20 20
VICTORIA 83 73 88 75 90 / 70 50 50 20 30
LAREDO 91 75 95 77 97 / 50 50 50 30 30
ALICE 85 74 90 75 93 / 70 50 50 20 30
ROCKPORT 84 77 87 78 89 / 70 40 40 20 20
COTULLA 86 72 91 75 94 / 50 60 50 40 30
KINGSVILLE 85 75 89 76 91 / 70 40 40 20 20
NAVY CORPUS 83 78 87 78 88 / 70 40 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
TT/89...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jul 5, 6:12 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 612 AM CDT THU JUL 5 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 612 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTH TEXAS WILL INTERACT WITH ABUNDANT MOISTURE OVER THE REGION TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE OVER THE COASTAL PLAINS. WITH SATURATED SOIL CONDITIONS ACROSS MUCH OF SOUTH TEXAS...ANY ADDITIONAL RAINFALL WILL LEAD TO FLOODING PROBLEMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ESPECIALLY OVER THE RIO GRANDE PLAINS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS FRIDAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL LOCALIZED FLOODING PROBLEMS FRIDAY. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE REGION FRIDAY. FOR THE REST OF THE PERIOD...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SATURDAY...ISOLATED SUNDAY THROUGH WEDNESDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:57 PM CDT | Flash Flood Warning | CRP | Calhoun | 4 hr |
| Jul 4, 9:40 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 18 hr |
| Jul 5, 12:56 AM CDT | Flash Flood Warning | CRP | Calhoun | 64 min |
| Jul 5, 5:21 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jul 5, 1:17 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 20 hr |
| Jul 5, 4:58 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 6 days |
| Jul 5, 6:56 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, Victoria | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.